Arkansas, 2006

Damaging Winds in Arkansas, August 10, 2006

August 10, 2006 · NWS LZK · 3 events in 1 county or zone

Thunderstorm winds downed numerous trees and power lines at several locations in Independence County. A number of homes and some businesses sustained roof damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorm winds downed numerous trees and power lines at several locations in Independence County. A number of homes and some businesses sustained roof damage. A large outbulding at a lumber yard was destroyed. Also, a metal storage building at the airport in Batesville was blown over.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 10, 2:00 PM CST, 10 minutes earlier.

Area forecast discussion, Aug 10, 2:00 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU AUG 10 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS NORTH ARKANSAS. ISOLATED SHOWERS AND THUNDERSTORMS ARE IN
CENTRAL AND SOUTHEAST SECTIONS. COLD FRONT IS LOCATED NEAR THE
ARKANSAS/MISSOURI BORDER AND MOVING SLOWLY SOUTH. PRECIPITATION AREA
WILL CONTINUE TO MOVE SOUTH. MOST PRECIP WILL DISSIPATE AFTER
SUNSET.

COLD FRONT WILL CONTINUE TO MOVE SOUTH ON FRIDAY...SLOWLY. WILL KEEP
CHANCE POPS IN FOR MOST AREAS. ISSUED HEAT ADVISORY FOR SOUTH OF
LITTLE ROCK FOR FRIDAY WITH HEAT INDICES AHEAD OF THE FRONT REACHING
105 TO 110 DEGREES. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN
FOR CENTRAL AND SOUTH THEN SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
HIGH PRESSURE WILL MOVE OUT OF THE AREA...ALLOWING FOR A COLD FRONT
TO APPROACH NORTHWEST ARKANSAS ON TUESDAY. FRONT IS EXPECTED TO MAKE
ITS WAY THROUGH CENTRAL ARKANSAS...BEFORE PARKING ITSELF OVER THE
MISSISSIPPI VALLEY FOR A COUPLE OF DAYS. LOOKING AT WIDELY SCATTERED
DIURNAL CONVECTION MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
TEMPERATURES WILL BE A FEW DEGREES COOLER THROUGHOUT PERIOD WITH THE
PASSING OF THIS FRONT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  78  98  71  93 /  20  40  40  30
HARRISON AR       74  92  68  90 /  20  40  30  20
HOT SPRINGS AR    78  99  71  94 /  10  40  40  30
PINE BLUFF AR     78  99  72  94 /  20  30  30  30
MOUNTAIN HOME AR  74  92  68  90 /  20  40  30  20
MONTICELLO AR     78 100  74  94 /  20  30  30  30
SEARCY AR         77  96  70  92 /  20  40  40  30
MOUNT IDA AR      78  99  71  94 /  10  40  40  30
RUSSELLVILLE AR   76  97  70  92 /  20  40  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

HEAT ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR ARZ052-ARZ053-
ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-
ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...51 / LONG TERM...55/219
Hazardous weather outlook, Aug 10, 1:45 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT THU AUG 10 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
245 PM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES WILL BE NOTED ONCE AGAIN TODAY. AFTERNOON HIGHS
WILL RANGE FROM THE UPPER 90S TO NEAR 100 DEGREES. WITH HIGH
RELATIVE HUMIDITY VALUES IN PLACE...HEAT INDEX READINGS WILL CLIMB
TO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON...MAINLY IN CENTRAL
AND SOUTHERN ARKANSAS. FOR THIS REASON...A HEAT ADVISORY HAS BEEN
POSTED FOR AREAS SOUTH OF A LINE FROM CLARKSVILLE TO CLINTON TO
BATESVILLE.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
ALL BUT THE SOUTHWEST PORTION OF THE STATE THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UPPER LEVEL HIGH PRESSURE...WHICH HAS BEEN RESPONSIBLE FOR THE HOT
WEATHER DURING THE LAST WEEK OR SO...WILL MOVE TO THE SOUTHWEST AND
OUT OF ARKANSAS ON FRIDAY. THIS WILL ALLOW A STALLED FRONTAL
BOUNDARY IN MISSOURI TO MOVE DOWN INTO THE REGION. SHOWERS AND
THUNDERSTORMS ARE EXPECTED NEAR AND BEHIND THE FRONTAL BOUNDARY AS
IT MOVES INTO ARKANSAS. SOME STORMS THAT DEVELOP COULD BECOME
SEVERE...WITH DAMAGING WIND GUSTS OF 60 TO 80 MPH BEING THE PRIMARY
CONCERN. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH ANY STRONG STORMS
THAT DEVELOP. STRONG STORMS THAT OCCUR COULD ALSO PRODUCE LOCALLY
HEAVY RAINFALL OF ONE TO TWO INCHES IN AN HOUR OR LESS.

THE FRONT WILL STALL OUT NEAR CENTRAL ARKANSAS LATE FRIDAY OR
EARLY SATURDAY. ONCE AGAIN...SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON SATURDAY ALONG AND NEAR THE FRONTAL BOUNDARY. SOME
STRONG STORMS ARE POSSIBLE...WITH WIND AND HAIL BEING THE PRIMARY
CONCERN.

FOR FRIDAY AND SATURDAY...THE GREATEST AREA OF CONCERN FOR STRONG
STORMS WILL BE NORTH OF A LINE FROM MENA TO PINE BLUFF...TO
BRINKLEY.

ON SUNDAY..THE FRONT WILL BEGIN MOVING BACK TO THE NORTH AS A WARM
FRONT. THIS WILL BE IN RESPONSE TO THE UPPER LEVEL HIGH PRESSURE
SYSTEM BUILDING BACK INTO THE REGION. THOUGH ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEKEND...AND EARLY NEXT
WEEK...THE PROBABILITY OF ANY ORGANIZED OR WIDESPREAD SEVERE STORMS
DURING THIS TIME PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

219

In the hours before

Special weather statement, Aug 10, 1:50 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT THU AUG 10 2006

ARZ004-005-102045-
BAXTER-MARION-
250 PM CDT THU AUG 10 2006

...STRONG THUNDERSTORMS WILL AFFECT MARION AND BAXTER COUNTIES...

AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
JUST NORTH OF YELLVILLE...MOVING TO THE NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
FLIPPIN...GASSVILLE...BUFORD...MOUNTAIN HOME AND SALESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. BOATERS ON
AREA LAKES SHOULD HEAD FOR SAFETY IMMEDIATELY.

44

The radar

The Little Rock radar (KLZK), 113 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Independence

When
August 10, 2:10 PM CST
Where
Independence County, Desha
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.733, -91.683

Thunderstorm Wind, Independence

When
August 10, 2:15 PM CST
Where
Independence County, South Side
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.683, -94.383

Thunderstorm Wind, Independence

When
August 10, 2:15 PM CST
Where
Independence County, Batesville Regl Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.733, -91.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533120, 5533121, 5533122.